Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 61, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 27, 2019, 9:00 AM CST for Barbour County, Pike County, Alabama. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2019, 9:00 AM CST (15:00 UTC)
- Expired
- Nov 27, 2019, 9:45 AM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Barbour County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 31 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 9:03 AM CST | TSTM WND DMG | 2 Ene Brundidge, AL | CORRECTS AND UPDATES PREVIOUS TSTM WND DMG REPORT AND LOCATION FROM 2 NW BRUNDIDGE. DAMAGE TO 5 MOBILE HOMES WITH DAMAGE TO WINDOWS, ROOFS AND DOORS. 1 MOBILE HOME OFF OF FOUNDATION. TREES DOWN. LOCATION ROUGHLY 1 MILE EAST OF BRUNDIDGE ON AL SR 10. TIME ESTIM |
| Nov 27, 9:05 AM CST | TORNADO | 2 Ene Brundidge, AL | A BRIEF EF-0 TORNADO RESULTED IN MINOR TREE AND STRUCTURAL DAMAGE JUST EAST OF THE TOWN OF BRUNDIDGE IN SOUTHEAST PIKE COUNTY. |
| Nov 27, 9:18 AM CST | TSTM WND DMG | 2 Wnw Clio, AL | DAMAGE TO A PORTION OF A ROOF ON A HOME BY A WEAK FALLEN TREE. TIME ESTIMATED BY RADAR. POSSIBLE TORNADO. |
| Nov 27, 9:19 AM CST | TORNADO | 2 Nw Clio, AL | DOPPLER RADAR SHOWED A TDS ON THE NORTHWEST SIDE OF CLIO IN AN AREA THAT WAS NOT ACCESSIBLE. AN EF-0 TRACK WAS ASSIGNED PER VELOCITY STRENGTH AND TDS HEIGHT, PLUS INSTANCES OF TORNADIC ACTIVITY UPSTREAM AND DOWNSTREAM. |
| Nov 27, 9:24 AM CST | TSTM WND DMG | 3 Ene Clio, AL | POWER LINES DOWN. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR. |
| Nov 27, 9:26 AM CST | TORNADO | 3 Ene Clio, AL | A BRIEF EF-0 TORNADO OCCURRED JUST EAST OF THE TOWN OF CLIO. MINOR TREE DAMAGE WAS NOTED ALONG ITS PATH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WFUS54 KBMX 271500
TORBMX
ALC005-109-271545-
/O.NEW.KBMX.TO.W.0061.191127T1500Z-191127T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
900 AM CST Wed Nov 27 2019
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Pike County in southeastern Alabama...
Southwestern Barbour County in southeastern Alabama...
* Until 945 AM CST.
* At 900 AM CST, a severe thunderstorm capable of producing a tornado
was located over Brundidge, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Brundidge, Clio, Louisville, Tyler Crossroads, Texasville, Blue
Springs State Park, Millers Ford and Brundidge Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 8588 3178 8588 3183 8541 3174 8538
3171 8539 3171 8542 3165 8542
TIME...MOT...LOC 1500Z 269DEG 28KT 3173 8582
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
89^GSatterwhite3 follow-up statements
909
WWUS54 KBMX 271513
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
913 AM CST Wed Nov 27 2019
ALC005-109-271545-
/O.CON.KBMX.TO.W.0061.000000T0000Z-191127T1545Z/
Pike AL-Barbour AL-
913 AM CST Wed Nov 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
SOUTHEASTERN PIKE AND SOUTHWESTERN BARBOUR COUNTIES...
At 911 AM CST, a severe thunderstorm capable of producing a tornado
was located near Brundidge, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Louisville, Tyler Crossroads, Texasville, Blue Springs State
Park and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 8578 3179 8577 3183 8541 3174 8538
3171 8539 3171 8542 3165 8542
TIME...MOT...LOC 1511Z 269DEG 28KT 3173 8571
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
89^GSatterwhite062
WWUS54 KBMX 271519
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
919 AM CST Wed Nov 27 2019
ALC109-271528-
/O.CAN.KBMX.TO.W.0061.000000T0000Z-191127T1545Z/
Pike AL-
919 AM CST Wed Nov 27 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3167 8569 3176 8568 3176 8567 3178 8566
3180 8567 3183 8541 3174 8538 3171 8539
3171 8542 3165 8542
TIME...MOT...LOC 1518Z 269DEG 28KT 3173 8565
$$
ALC005-271545-
/O.CON.KBMX.TO.W.0061.000000T0000Z-191127T1545Z/
Barbour AL-
919 AM CST Wed Nov 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
SOUTHWESTERN BARBOUR COUNTY...
At 918 AM CST, a severe thunderstorm capable of producing a tornado
was located over Clio, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Louisville, Tyler Crossroads, Texasville, Blue Springs State
Park and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 8569 3176 8568 3176 8567 3178 8566
3180 8567 3183 8541 3174 8538 3171 8539
3171 8542 3165 8542
TIME...MOT...LOC 1518Z 269DEG 28KT 3173 8565
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
89^GSatterwhite188
WWUS54 KBMX 271530
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
930 AM CST Wed Nov 27 2019
ALC005-271545-
/O.CON.KBMX.TO.W.0061.000000T0000Z-191127T1545Z/
Barbour AL-
930 AM CST Wed Nov 27 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR SOUTH
CENTRAL BARBOUR COUNTY...
At 930 AM CST, a severe thunderstorm capable of producing a tornado
was located over Tyler Crossroads, or near Clio, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Louisville, Tyler Crossroads, Texasville and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3169 8557 3177 8558 3183 8541 3174 8538
3171 8539 3171 8542 3168 8542
TIME...MOT...LOC 1530Z 268DEG 29KT 3173 8553
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 27, 6:01 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 27, 6:01 AM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 601 AM CST Wed Nov 27 2019 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0345 AM CST Wed Nov 27 2019/ Through Tonight. Currently watching the pre-frontal trough slide through the area ahead of the cold front that is to west. The strongest activity is within the trough as temperatures have risen to the lower 70s with dewpoints in the upper 60s. Models have actually had a good handle on the progression of the the system so far this morning. While we have had an increase in surface based cape over the west this morning, we also have some surface based CIN that is helping keep the storms somewhat under control. The storms are getting ready to pass the I-65 corridor in the north and hover just south of the I-20 corridor in the west. The best area of convergence and possible development appears to be in the southwest, where the best lift is in place. Going to remove the threat for severe weather in the northwestern portion of the area, due to this. Still will need the cold front to push through before the threat for storms are done, but so far the best chances for the severe again remain within the pre-frontal zone. Overall it has appeared that the cold front has been trying to catch up with the trough over the past few hours. Based on short range models, looks like the front will remain just a few counties separated from the trough but will help the trough advance east and then south as the ridge of high pressure begins to move in behind the front. Look for the bulk of the precipitation with the trough to be east of the I-59 corridor at sunrise with the front beginning to enter the NW. By 9 am the front itself should be approaching the I-59 corridor. So roughly a 3 hr window from the backside of the trough to the passage of the front. By Noon the bulk of the action will be near the I-85 corridor before pushing out by around 3 pm. Look for highs to be right around Noon in the southeast. Highs may actually be right at sunrise in the north, before dropping through the morning with the cold air advection behind the front. We could see a slight rebound in the north in the afternoon as the sun tries to return, but temperatures should remain lower than the highs this morning. Tonight, look for general clearing as the drier air works into the area. Winds should remain up, so fog development is not anticipated at this time. Look for lows in the 30s to 40s areawide. 16 .LONG TERM... /Updated at 0345 AM CST Wed Nov 27 2019/ Thursday through Tuesday. An amplified pattern aloft will be in place through the end of the week, with troughing in the west and ridging in the east. The main ridge will be centered over the southeast. Several embedded shortwaves within the southwest flow aloft will move through the central CONUS. The ridge still appears to help steer any mid- level moisture and associated precipitation with these waves north of the area. Cooler temperatures are expected for Thanksgiving Day to the north of the stalled front along the Gulf Coast, with a warming trend for Friday as the front begins to lift back to the north as a warm front. The next system will impact Central Alabama late Saturday afternoon into Saturday night/Sunday morning. A strong surface low will develop and occlude over the Northern Plains on Saturday. The associated cold front will move through Central Alabama likely during the late afternoon/evening and overnight hours Saturday night. As has been typical lately and for this time of year, favorable dynamics for severe storms will be present with 70kts of mid-level westerlies, and a 45-50 kt LLJ (though it will be somewhat veered). Thermodynamics/instability will remain the question mark as usual, and appear marginal at this time. Will continue the messaging of a low-end severe threat in the HWO for late Saturday afternoon in the west and Saturday night across the rest of the area. Cooler and dry weather will return Sunday or Sunday night and continue through Monday due to an eastern CONUS trough. 16 && .AVIATION... 12Z TAF Discussion. The cold front is now about to enter TCL and will be at BHM/EET by 13z. Tried to time the front as best as possible over the next 5 to 7 hours. Worst conditions will be over the next 5 hours and then improvements expected late afternoon. Winds will remain high through 21z. Winds slack some tonight but remain near 5kts out of the north. 16 && .FIRE WEATHER... Widespread rain and scattered thunderstorms will continue as a frontal system passes through the region. Could see some river/valley fog Friday morning as high pressure, cool temperatures and light winds will be in place. The period of dry conditions at the end of the week will be brief, with another weather system expected over the weekend. Critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 36 59 40 64 / 90 0 0 0 0 Anniston 70 37 61 41 66 / 90 0 0 0 0 Birmingham 68 39 59 43 66 / 90 0 0 0 0 Tuscaloosa 68 40 61 42 67 / 80 0 0 0 0 Calera 69 39 61 42 66 / 90 0 0 0 0 Auburn 71 43 63 44 67 / 90 0 0 0 0 Montgomery 75 43 65 44 70 / 100 0 0 0 0 Troy 75 44 66 43 71 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Nov 27, 5:30 AM CST, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 530 AM CST Wed Nov 27 2019 ALZ011>015-017>050-281430- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 530 AM CST Wed Nov 27 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe storms are possible across all of Central Alabama Saturday night. This includes the potential for damaging winds and a brief tornado. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Saturday night.
In the hours before
Special weather statement, Nov 27, 4:40 AM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
440 AM CST Wed Nov 27 2019
ALZ023>025-034-271115-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
440 AM CST Wed Nov 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...
SHELBY...NORTHERN BIBB AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 515
AM CST...
At 440 AM CST, Doppler radar was tracking showers with gusty winds
along a line extending from near Coaling to Mount Laurel. Movement
was east at 45 mph.
Winds in excess of 40 mph will be possible with these showers.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale,
Leeds, Calera, Fairfield, Chelsea, Montevallo, Columbiana,
Wilsonville and Center Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3301 8760 3367 8666 3358 8655 3355 8654
3354 8648 3350 8648 3350 8642 3347 8638
3339 8638 3336 8634 3334 8637 3330 8636
3327 8641 3328 8643 3326 8642 3323 8646
3320 8646 3320 8649 3318 8650
TIME...MOT...LOC 1040Z 265DEG 41KT 3310 8738 3339 8660
32/DavisSpecial weather statement, Nov 27, 8:20 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
820 AM CST Wed Nov 27 2019
ALZ049-271500-
Pike AL-
820 AM CST Wed Nov 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY UNTIL
900 AM CST...
At 819 AM CST, Doppler radar was tracking a heavy shower over
Goshen, moving east at 35 mph.
Wind gusts around 40 to 45 mph will be possible with this heavy
shower
Locations impacted include...
Troy, Brundidge, Goshen, Antioch, Troy University, Mossy Grove and
Henderson.
LAT...LON 3166 8616 3166 8615 3179 8615 3179 8620
3181 8620 3182 8619 3182 8588 3178 8582
3172 8581 3167 8583 3164 8588 3164 8616
TIME...MOT...LOC 1419Z 273DEG 31KT 3171 8616
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:40 AM CST | Special Weather Statement | BMX | Shelby | 35 min |
| Nov 27, 5:17 AM CST | Areal Flood Advisory | BMX | Shelby | 118 min |
| Nov 27, 8:20 AM CST | Special Weather Statement | BMX | Pike | 40 min |
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.